Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 16, NWS Brownsville, TX

June 7, 2013Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 7, 2013, 5:59 PM CDT for Hidalgo County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2013, 5:59 PM CDT (22:59 UTC)
Expired
Jun 7, 2013, 7:00 PM CDT
In force
61 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 92 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2210 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WUUS54 KBRO 072259
SVRBRO
TXC215-080000-
/O.NEW.KBRO.SV.W.0016.130607T2259Z-130608T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
559 PM CDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 700 PM CDT

* AT 555 PM EDINBERG AIRPORT AWOS REPORTED WIND GUST OF 58 MPH.
  AT 558 PM CDT...RADAR INDICATED THE STORM WAS NOW 8 MILES 
  NORTHEAST OF EDINBURG...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  SAN CARLOS.
  LA BLANCA.
  OLIVAREZ.
  INDIAN HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2656 9838 2673 9803 2667 9798 2662 9798
      2661 9796 2654 9796 2653 9798 2645 9801
      2643 9786 2622 9787 2616 9830
TIME...MOT...LOC 2258Z 334DEG 37KT 2634 9806

$$

61
2 follow-up statements
019 
WWUS54 KBRO 072330
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
630 PM CDT FRI JUN 7 2013

TXC215-080000-
/O.CON.KBRO.SV.W.0016.000000T0000Z-130608T0000Z/
HIDALGO-
630 PM CDT FRI JUN 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN HIDALGO COUNTY...

AT 630 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 4 MILES WEST OF EDCOUCH...MOVING
SOUTHEAST AT 10 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  DAMAGING WINDS TO 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LA BLANCA.
  ELSA.
  EDCOUCH.
  OLIVAREZ.
  LAGUNA SECA.
  MILA DOCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2638 9834 2643 9817 2645 9801 2643 9786
      2623 9787 2622 9787 2616 9830
TIME...MOT...LOC 2330Z 313DEG 10KT 2630 9801

$$

61
401 
WWUS54 KBRO 072359
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
659 PM CDT FRI JUN 7 2013

TXC215-080009-
/O.EXP.KBRO.SV.W.0016.000000T0000Z-130608T0000Z/
HIDALGO-
659 PM CDT FRI JUN 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HIDALGO COUNTY WILL
EXPIRE AT 700 PM CDT...

AT 659 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS
THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.


LAT...LON 2638 9834 2643 9817 2645 9801 2643 9786
      2623 9787 2622 9787 2616 9830
TIME...MOT...LOC 2359Z 313DEG 10KT 2624 9794

$$

60

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:30 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 7, 3:30 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 PM CDT FRI JUN 7 2013

.SHORT TERM /NOW THROUGH SATURDAY NIGHT/...CURRENT WATER VAPOR
IMAGERY SHOWS A VORT MAX NEAR THE TEXAS BIG BEND DIVING SOUTHEAST.
OUTGOING CONVECTION...OVER WEBB COUNTY INTO THE MEXICAN STATE OF
COAHUILA...IS EXPECTED TO CONTINUE TO MOVE SOUTHEAST INTO DEEP SOUTH
TEXAS. VISIBLE SATELLITE SHOWS CONVECTION CONTINUES TO DEVELOP
ALONG THE SEABREEZE THIS AFTERNOON. THIS BOUNDARY WILL CONTINUE
TO PROPAGATE WESTWARD AND EXPECTED TO COLLIDE WITH THE APPROACHING
MCS FROM THE WEST LATER THIS AFTERNOON INTO THE EVENING HOURS. AMPLE
MOISTURE IN PLACE /BRO SOUNDING THIS MORNING REVEALS PRECIPITABLE
WATER VALUES OF 1.77 INCHES/ COMBINED WITH SURFACE DEWPOINTS IN THE
UPPER 60S AND LOW TO MID 70S AND UNSTABLE AIRMASS IN PLACE...SHOWERS
AND THUNDERSTORMS ARE EXPECTED ACROSS DEEP SOUTH TEXAS AND THE RIO
GRANDE VALLEY THROUGH THIS EVENING. THE MAIN IMPACTS WITH THESE
STORMS WILL BE HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS.

ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA FROM THE WEST
LATE TONIGHT AND MOVE SOUTHEAST IN THE NORTHWEST FLOW ALOFT. WILL
MAINTAIN POPS OVER THE WEST FOR RESIDUAL CONVECTION. OVERNIGHT LOW
TEMPERATURES TONIGHT AND SATURDAY NIGHT WILL MAINLY BE IN THE MID
70S. SOUTHEAST WINDS WILL RETURN ON SATURDAY AS HIGH PRESSURE
SPREADS OVER THE NORTHWEST GULF. SURFACE LOW PRESSURE STRENGTHENS
OVER THE TEXAS PANHANDLE INTO WEST TEXAS ON SATURDAY WHICH WILL
PRODUCE MODERATE SOUTHEAST. HIGH TEMPERATURES WILL BE IN THE MID TO
UPPER 90S ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY ON
SATURDAY. A MIX OF CLOUDS AND SUN CAN BE EXPECTED ON SATURDAY.

.LONG TERM /SUNDAY THROUGH FRIDAY/...500MB LOW/TROUGH MOVING
EASTWARD ACROSS THE CENTRAL UNITED STATES SUNDAY SHOULD PROVIDE
STEEP ENOUGH LAPSE RATES FOR AT LEAST SEABREEZE CONVECTION TO
DEVELOP ACROSS THE COASTAL SECTIONS OF THE CWA SUNDAY INTO MONDAY
BEFORE THE 500MB RIDGE ACROSS NORTHERN MEXICO AND THE SOUTHWEST
U.S. BUILDS EASTWARD INTO TEXAS EARLY NEXT WEEK. A WEAKNESS IN THE
RIDGE IS PROGGED ACROSS THE WESTERN GULF OF MEXICO MONDAY AND THE
12Z ECMWF EXPECTS AN INVERTED TROUGH/LOW TO DEVELOP ACROSS
NORTHEAST MEXICO TUESDAY. THIS FEATURE LINGERS SOUTHEAST OF THE
RIO GRANDE VALLEY WEDNESDAY INTO THURSDAY BUT THE GFS HAS A
STRONGER RIDGE ACROSS THE SOUTH CENTRAL U.S. THROUGH THURSDAY.
WILL CONTINUE TO MENTION A SLIGHT CHANCE OF RAIN SUNDAY AND MONDAY
ACROSS THE LOWER TX COAST...MAINLY FOR SEABREEZE CONVECTION...BUT
WILL NOT MENTION ANY RAIN CHANCES THROUGH THE REST OF THE FORECAST PERIOD.
&&

.MARINE...
NOW THROUGH SATURDAY NIGHT...MARINE OBSERVATIONS ACROSS THE LOWER
TEXAS COASTAL WATERS THIS AFTERNOON INDICATE LIGHT TO MODERATE NORTH
EAST TO EAST WINDS AND WAVE HEIGHTS OF 3 TO 5 FEET. LIGHT TO
MODERATE SOUTHEAST WINDS WILL RETURN LATER TONIGHT. WAVE HEIGHTS
WILL REMAIN LOW TO MODERATE. EXERCISE CAUTION OR SMALL CRAFT
ADVISORY CONDITIONS NOT EXPECTED THROUGH SATURDAY NIGHT. ISOLATED
STREAMER TYPE SHOWERS WILL BE POSSIBLE LATE SATURDAY
NIGHT...ESPECIALLY DURING THE EARLY MORNING.

SUNDAY THROUGH WEDNESDAY...SURFACE HIGH PRESSURE ACROSS THE
NORTHEAST GULF OF MEXICO AND LOW PRESSURE ACROSS WEST TEXAS SHOULD
PROVIDE MODERATE SOUTHEAST TO SOUTH WINDS ACROSS THE COASTAL
WATERS SUNDAY INTO MONDAY. THE PRESSURE GRADIENT IS EXPECTED TO
WEAKEN SLIGHTLY ACROSS THE WESTERN GULF TUESDAY. LIGHT TO MODERATE
SOUTHEAST WINDS WILL PREVAIL ACROSS THE LOWER TX COAST TUESDAY
INTO WEDNESDAY AS A RESULT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  78  92 /  40  20  10  20
BROWNSVILLE          77  96  78  92 /  40  20  10  20
HARLINGEN            75  96  77  95 /  40  20  10  20
MCALLEN              76  98  77  98 /  50  20  10  10
RIO GRANDE CITY      77  98  76  98 /  50  20  10  10
SOUTH PADRE ISLAND   79  86  80  88 /  40  20  10  20
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63/61/MARTINEZ
Hazardous weather outlook, Jun 7, 4:05 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR DAY ONE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
405 PM CDT FRI JUN 7 2013

TXZ248>257-080930-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
405 PM CDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF DEEP SOUTH TEXAS
THROUGH THE REST OF THIS AFTERNOON AND THIS EVENING. SOME OF THESE
STORMS MAY BE SEVERE PRODUCING QUARTER SIZE HAIL AND DAMAGING
THUNDERSTORM WIND GUSTS UP TO 60 MPH.

ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A MODERATE RISK OF RIP CURRENTS WILL PREVAIL THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-080930-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
405 PM CDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL AFFECT THE LOWER TEXAS BAY AND GULF
WATERS THROUGHOUT THE EVENING HOURS POSSIBLY PRODUCING HAIL...
FREQUENT LIGHTNING AND WIND GUSTS UP TO 35 TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 7, 4:27 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
427 PM CDT FRI JUN 7 2013

TXZ249-072230-
JIM HOGG-
427 PM CDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 530 PM CDT...

  AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...OVER AGUA NUEVA...MOVING SOUTHEAST AT 15 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  STRONG WINDS OF 40 TO 50 MPH.
  FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  AGUA NUEVA.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER
  MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR
  WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.   FREQUENT
  CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS. IF
  CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
  OBJECTS.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
  LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING
  WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT
  COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR
  HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61
Special weather statement, Jun 7, 4:52 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
452 PM CDT FRI JUN 7 2013

TXZ252-072245-
STARR-
452 PM CDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 545 PM CDT...

  AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...OVER EL SAUZ...MOVING SOUTHEAST AT 15 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  STRONG WINDS OF 40 TO 50 MPH.
  FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  EL SAUZ.
  ROMA CREEK.
  NORTH ESCOBARES.
  ESCOBARES.
  LA ROSITA.
  LOS ALVAREZ.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER
  MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR
  WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.   FREQUENT
  CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS. IF
  CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
  OBJECTS.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
  LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING
  WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT
  COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR
  HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61
Special weather statement, Jun 7, 5:20 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
520 PM CDT FRI JUN 7 2013

TXZ252-072300-
STARR-
520 PM CDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 600 PM CDT...

  AT 519 PM CDT...ROMA POLICE DEPARTMENT REPORTED MARBLE SIZE HAIL.
  AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...WAS NOW OVER LA ROSITA...MOVING SOUTHEAST AT
  20 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  DIME TO NICKLE SIZED HAIL.

  LOCATIONS IMPACTED INCLUDE...
  LOS VILLAREALES.
  RIO GRANDE CITY.
  SANTA CRUZ.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

61
Local storm report, Jun 7, 5:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
529 PM CDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             ROMA                    26.41N  99.00W
06/07/2013  E0.88 INCH       STARR              TX   PUBLIC

&&

EVENT NUMBER BRO1300020

TS
Special weather statement, Jun 7, 5:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
545 PM CDT FRI JUN 7 2013

TXZ250>255-072345-
HIDALGO-STARR-BROOKS-INLAND CAMERON-INLAND WILLACY-KENEDY-
545 PM CDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
  HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
  SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.
  WESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 645 PM CDT...

  AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS...FROM 20 MILES NORTHEAST OF SAN
  MANUEL TO RIO GRANDE CITY...MOVING SOUTHEAST AT 35 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.
  FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  CITRUS CITY.
  LA GRULLA.
  WEST SHARYLAND.
  DOOLITTLE.
  NURILLO.
  RUDOLPH.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   FREQUENT CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE
  COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...
  AWAY FROM TALL OBJECTS.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW
  DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
  WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH
  PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE
  YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61
Local storm report, Jun 7, 5:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
559 PM CDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND GST     EDINBURG                26.30N  98.16W
06/07/2013  M58 MPH          HIDALGO            TX   AWOS

&&

EVENT NUMBER BRO1300021

JMS

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:40 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg65 min
Jun 7, 4:39 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr66 min
Jun 7, 5:07 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg, Starr53 min
Jun 7, 6:21 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.